Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Mar 20, 2021, 6:25 AM MDT for Weld County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2021, 6:25 AM MDT (12:25 UTC)
- Expired
- Mar 20, 2021, 7:30 AM MDT
- In force
- 65 min
- Issued by
- NWS Denver/Boulder, CO
County Weld County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 0.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2974 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599
WWUS85 KBOU 201225
SPSBOU
Special Weather Statement
National Weather Service Denver CO
625 AM MDT Sat Mar 20 2021
COZ038-042-043-201330-
Central and South Weld County CO-Northeast Weld County CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
625 AM MDT Sat Mar 20 2021
...Local dense fog along river bottoms in Weld County...
Areas of dense fog along river bottoms over the southern half of
Weld county are reducing visibilities to 50 yards or less this
morning.
Motorists are urged to exercise caution when encountering these
conditons. Slow down! The fog should dissipate after sunrise with
some hazy conditons expected for the rest of this morning.
All the heavy wet snow that has been melting the last few days has
provided for extensive low level moisture.
LAT...LON 4073 10409 4052 10418 4003 10419 4006 10502
4032 10503 4032 10492 4069 10491
TIME...MOT...LOC 1224Z 323DEG 1KT 4037 10482
$$
RJKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Mar 20, 3:12 AM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 20, 3:12 AM MDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 312 AM MDT Sat Mar 20 2021 .SHORT TERM...(Today and tonight) Issued at 234 AM MDT Sat Mar 20 2021 Southwest flow aloft will strengthen today as the upper level ridge axis shifts east of the forecast area. This will bring strong, gusty winds to the mountains and foothills, Palmer Divide, and portions of the eastern plains today. Peak gusts will likely reach 40-50 mph in the windier areas (mountains and southern Front Range Foothills) given sufficient mixing and 700 mb winds increasing to 35-40 knots this afternoon. High temperatures will be tricky as the battle between the existing snow cover, downslope, and warm advection lives on. Places like the non-snow covered areas of the eastern plains and downslope areas including downtown Denver should reach 70F or more, while snow covered areas toward Fort Collins and northern Weld County, and even a small area in southern Washington County, could see highs not make it out of the 50s. For tonight, a short wave and cold front will push east into the area. The cold front will likely arrive by mid to late evening across the northern mountains, bringing a period of moderate to perhaps briefly heavy snowfall. The enhanced period of snow will only be about 2-3 hours in any particular spot, so we think totals from this first round of snow tonight will generally be in the 1 to 5 inch range across the mountains. A few showers may spill across the foothills given sufficient mid level instability and weak forcing, but most of the plains will remain dry. .LONG TERM...(Sunday through Friday) Issued at 234 AM MDT Sat Mar 20 2021 An active weather pattern will continue this week with the first trof moving through the area Sunday into Monday. The second trof on Tuesday. And a third system moving through the area late in the week. Models are coming into better agreement with the upper level trof moving through the four corners Sunday night and closing off over northern NM Monday. At the surface, northerly winds become northeasterly with the surface low moving through NM. Ensemble means are showing around 0.4" of QPF for DIA. Surface temperatures will remain in the mid to upper 30s for most of the afternoon, so precipitation will begin as rain or a rain/snow mix and then turn over to all snow. Could see a period of moderate to heavy snow during the late afternoon and evening hours, but expect warm ground to melt snow initially on paved surfaces. Since the models are coming into better agreement on a slower solution, expect precipitation to continue overnight and into Monday morning. Current forecast snow totals are 3-4 inches in the Denver metro area, with 6-10 inches in the mountains west of Denver and for the Palmer Divide. Snow amounts will be less north and east. The next trof and front moves through the area Tuesday, bringing colder temperatures and another chance of snow. Current model runs have the closed low setting up across southern NM and out of the area Wednesday. Then we'll see a brief break in the active weather pattern and warm back into the 50s on the plains Thursday. There is quite a bit of model uncertainty with the third system progged to move through the area Friday. Another chance of snow and colder temperatures are possible. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 234 AM MDT Sat Mar 20 2021 Most of the light fog/haze should stay just north of KDEN this morning as south/southwest winds appear to be dominating. There's still a chance winds could turn more westerly to allow haze to sneak back in until about 15Z, but overall VFR conditions will prevail through tonight. South winds may become gusty with gusts to 20-30 knots possible, but those stronger gusts would favor KAPA 18Z-01Z. KBJC should see much lighter winds all day. IFR/MVFR conditions and snow or rain/snow mix will develop Sunday afternoon, with potential for some slushy snow accumulations on runways Sunday night into early Monday morning. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Barjenbruch LONG TERM...Stark AVIATION...Barjenbruch
Hazardous weather outlook, Mar 20, 4:00 AM MDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 400 AM MDT Sat Mar 20 2021 COZ030>051-211000- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 400 AM MDT Sat Mar 20 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight It will be warmer today, along with gusty southwest winds over the mountains, foothills, Palmer Divide, and portions of the eastern plains. Peak wind gusts will likely reach 40 to 50 mph in the windier areas of the mountains and southern Front Range Foothills. Snow will move into the mountains by mid to late evening. The snow may be briefly heavy to start, but then gradually diminishing in intensity overnight. Accumulations of 1 to 5 inches and slick roads can be expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday For Sunday afternoon through Monday, snow will become widespread in the mountains, while rain and snow will spread across the plains. There is the potential for several inches of snow in and near the mountains, foothills, Palmer Divide, and I-25 Urban Corridor. Snowfall amounts in Denver will be 3 to 4 inches with lighter amounts north and east. There will be another chance of snow Tuesday and again on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Mar 20, 6:25 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
625 AM MDT Sat Mar 20 2021
COZ038-042-043-201330-
Central and South Weld County CO-Northeast Weld County CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
625 AM MDT Sat Mar 20 2021
...Local dense fog along river bottoms in Weld County...
Areas of dense fog along river bottoms over the southern half of
Weld county are reducing visibilities to 50 yards or less this
morning.
Motorists are urged to exercise caution when encountering these
conditons. Slow down! The fog should dissipate after sunrise with
some hazy conditons expected for the rest of this morning.
All the heavy wet snow that has been melting the last few days has
provided for extensive low level moisture.
LAT...LON 4073 10409 4052 10418 4003 10419 4006 10502
4032 10503 4032 10492 4069 10491
TIME...MOT...LOC 1224Z 323DEG 1KT 4037 10482
RJKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:11 PM MDT | Winter Storm Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 2 more | 13 hr |
| Mar 20, 2:11 PM MDT | Winter Storm Warning | BOU | Arapahoe, Boulder, Clear Creek, Douglas, Elbert, Gilpin and 6 more | 44 hr |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.